Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

Only 1 kidney working, will need dialysis, on Furosemide, Risperidone, has learning difficulties. Any advise ?

My sister in law has only 1 kidney working at about 30-40% and she is expected to need dialysis in the future. She also has an unmedicated but monitored goitre . Among her medication are the drugs Furosemide for water retention and Risperidone for Psychosis . She is due to have a CT Scan soon and has been given both Gastrografin and Picolax to take ready for the procedure. She has learning difficulties and family have to take care of her medical requirements/appointments. No advice has been given as to whether she should have stopped the Furosemide and her renal condition doesn t seem to have been taken into consideration. We have researched the Gastrografin and Picolax and there seems to be a very high risk that these may cause additional renal failure and the possibility of dialysis being needed after the procedure. What is your advise as to the safety of this procedure and the medication required to perform it given her medical history.
Asked On : Thu, 28 Feb 2013
Answers:  1 Views:  32
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics
Nephrologist 's  Response
Ideally IV contrast is not to be given in patients ok CKD if alternatives are available.However if in your sister in law case if contrast is already administered then only solution is to be on a look out for rapid worsening of kidney function & administer dialysis if required.
My advice would be to avoid it altogether or do it with a non-ionic contrast when it can't be avoided as in case of Coronary Angiography.
Answered: Fri, 26 Jul 2013
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor